INDIANAPOLIS -- The number of fatal overdoses in Indiana has been increasing over the recent years.
More than 18,000 Indiana residents died from a drug overdose in 2017-an increase of 18 percent from 2016.
For Paul Sheppard, he knows what it is like to overdose. He has overdosed four times on meth and heroin since December.
IU Health Dr. Kristine Nanagas says a severe drug overdose tells the brain to slow down breathing, causing some to turn fatal. If the drug overdose doesn't turn fatal, it can still cause lasting side effects.
If you suspect that someone is suffering from a drug overdose, check for signs of an overdose. Those signs include dilated pupils, dizziness, and unconsciousness.
In an emergency, call 911.
Sheppard says the last time he overdosed he almost bit off his tongue. He says when someone who is overdosing and given Narcan, the withdrawals are "instant."
He says that he is now bouncing back and getting treatment.
MORE TOP STORIES | Roncalli guidance counselor asked to resign over same-sex marriage | Carmel woman drives to police station during road rage incident | Beech Grove man charged with burglary, rape after woman finds him naked in her bed | Kokomo fire captain arrested for exposing himself to teen babysitter | 8 arrested during large drug bust in Indy
Top Trending Videos